# SDR 2012FA0000164

- Difficulty date: March 22, 2012
- Submitted: March 22, 2012
- Operation: General aviation
- System (JASC): 7250 · Turbine Section
- Part: Ring
- Part number: 3037251
- Part serial: 6H396
- Condition: Broken
- Location: Turbine Vane
- Part time: 91 hours
- Stage of operation: IN
- How discovered: B
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BORESCOPE EVALUATION OF THE ENGINE PRIOR TO REMOVAL OF THE CT VANE RING SHOWED RUB ON THE L/E OF THE CT BLADES.  ON THE CT VANE RING, ONE OF AIRFOILS SHOWED A "THUMBNAIL" TYPE INSERT ON THE T/E OF ONE AIRFOIL WHICH WAS PARTIALLY LIBERATED AND FOLDED BACK INTO THE GAS PATH.  THE INSERT IN FOLDING BACK IMPINGED ON THE L/E OF THE CT BLADES AND RESULTED IN HEAVY RUB.  VISUAL EXAMINATION OF THE REST OF THE VANE RING SHOWED THE REMAINING 13 AIRFOILS ALL HAVE HAD A THUMBNAIL TYPE INSERT SIMILAR TO THE FAILED AIRFOIL.  THE INSERT EXTENDS BACK FROM THE TRAILING EDGE APPROXIMATELY 1.25" WITH A WIDTH OF .700".   THE INSERT EXISTS IN BOTH THE CONVEX AND CONCAVE AIRFOILS WITH A DISTINCT LINE BETWEEN THE INSERT AND THE VANE RING.  IT APPEARS THAT SINCE A DISTINCT LINE EXISTS THAT THE INSERT WAS NOT WELDED IN PLACE BUT RATHER BRAZED.  THE INSERT APPEARS TO HAVE BEEN MFG FROM 2 PIECES OF FLAT STOCK WELDED ON ONE EDGE TO FORM THE T/E OF THE VANE.
